Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 5:18 PM CST for Harper County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 5:18 PM CST (23:18 UTC)
- Expired
- Mar 7, 2000, 6:00 PM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
W. Woodward Airport, OK (KWWR), launched 12:00Z, 11.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 072319
SVROKC
OKC059-080000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 600 PM CST
* AT 518 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
FROM NEAR ROSSTON...TO NEAR LAVERNE...MOVING NORTH NORTHEAST AT 50
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE AND ROSSTON.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3700 10008 3664 9998 3663 9954 3689 9959
3699 9971What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 7, 3:35 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CST TUE MAR 7 2000 SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC DISCUSSIONS ALREADY ISSUED. ZONES WILL NATURALLY BE WORDED WITH SEVERE STORM TERMINOLOGY FOR TONIGHT. AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO SOUTHWEST AND BEGIN TO INCREASE. IT APPEARS THAT WINDS TOMORROW WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH HIGH WIND WARNING SPEEDS IN THE NORTHWEST. WILL ISSUE A WIND ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT. TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT THAN TONIGHT. FCSTID = 23 = CMS OKC 52 70 45 65 / 90 0 0 0 HBR 49 72 42 67 / 100 0 0 0 SPS 52 75 45 72 / 80 0 0 0 GAG 46 68 35 58 / 100 10 0 0 PNC 50 68 42 60 / 90 10 10 0 DUA 53 71 45 73 / 80 0 0 0 .OUN... OK...WIND ADVISORY ALL ZONES ON WEDNESDAY. TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.
In the hours before
Local storm report, Mar 7, 4:17 PM CST, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0409 PM 8 E LAZARE TX .75 INCH HAIL
03/07/00 HARDEMAN HAM REPORT
0411 PM 1 W ACME TX WIND DAMAGE
03/07/00 HARDEMAN SEMI OTVERTURNED
HAM REPORT
JSLocal storm report, Mar 7, 4:31 PM CST, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0423 PM HOPLLIS OK .88 INCH HAIL
03/07/00 HARMON HAM REPORT
TJLocal storm report, Mar 7, 4:38 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 6 NE ELDORADO OK WIND DAMAGE
03/07/00 JACKSON CAR WINDOW BROKEN
SIGNS DOWN
PUBLIC REPORT
KT @Local storm report, Mar 7, 4:55 PM CST, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0439 PM DUKE OK .88 INCH HAIL
03/07/00 JACKSON EOC REPORT
KTLocal storm report, Mar 7, 4:58 PM CST, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 3 E REED OK 1.00 INCH HAIL
03/07/00 GREER PUBLIC REPORT
0450 PM MANGUM OK .75 INCH HAIL
03/07/00 GREER EOC REPORT
KTLocal storm report, Mar 7, 5:05 PM CST, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 6 EAST OF ERICK OK .88 INCH HAIL
03/07/00 BECKHAM SPOTTER REPORT
TJThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:11 PM CST | Severe Thunderstorm Warning | OUN | Harmon | 49 min |
| Mar 7, 4:18 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 42 min |
| Mar 7, 4:22 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 38 min |
| Mar 7, 4:25 PM CST | Severe Thunderstorm Warning | OUN | Greer | 50 min |
| Mar 7, 4:55 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 50 min |
| Mar 7, 4:56 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Washita | 49 min |
| Mar 7, 4:56 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 49 min |
| Mar 7, 4:59 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 46 min |
| Mar 7, 5:06 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 39 min |
| Mar 7, 5:31 PM CST | Severe Thunderstorm Warning | OUN | Custer, Washita | 44 min |
| Mar 7, 5:41 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 64 min |
| Mar 7, 5:48 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 27 min |
| Mar 7, 5:57 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 33 min |
| Mar 7, 5:59 PM CST | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.